Alert archive / Louisiana / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 9, 2010, 6:04 PM CDT for Ashley County, Arkansas; Morehouse Parish, Richland Parish, Louisiana. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2010, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 9, 2010, 8:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 182 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:40 PM CDT | FLASH FLOOD | 3 W Bonita, LA | HIGH WATER ACROSS OLD BONITA ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3440 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WGUS54 KJAN 092304
FFWJAN
ARC003-LAC067-083-100100-
/O.NEW.KJAN.FF.W.0047.100609T2304Z-100610T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
NORTHWEST RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF START...
SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF WILMOT...
* UNTIL 800 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING IN A BAND FROM BERLIN...TO BASTROP...TO
NEAR START. THE STORMS WERE DRIFTING EAST. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF THREE INCHES...HAVE OCCURRED
IN THE PAST HOUR FROM NEAR BERLIN TO NEAR BASTROP.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALION...JONES...BEEKMAN...BERLIN AND PARKDALE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3318 9182 3326 9155 3321 9146 3307 9148
3292 9166 3244 9173 3244 9195 3247 9196
3252 9191 3259 9193 3267 9191 3266 9194
3271 9197 3271 9202 3290 9207
$$
AEG2 follow-up statements
156
WGUS74 KJAN 092328
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED JUN 9 2010
ARC003-LAC067-083-100100-
/O.CON.KJAN.FF.W.0047.000000T0000Z-100610T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-MOREHOUSE LA-RICHLAND LA-
628 PM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN ASHLEY COUNTY...AND CENTRAL RICHLAND AND MOREHOUSE
PARISHES...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN A BAND FROM
PORTLAND...TO NEAR BERLIN...TO NEAR RAYVILLE...MOVING EAST AT ABOUT
10 MPH. RAINFALL OF 1 TO 3 INCHES IN AROUND AN HOUR HAS BEEN OCCURRING
WITH THIS BAND OF STORMS AS IT MOVED EAST ACROSS MOREHOUSE PARISH...
SOUTHERN ASHLEY COUNTY...AND NORTHERN RICHLAND PARISH.
EVEN HEAVIER RAIN OF 3 TO 5 INCHES SINCE 5 PM HAS OCCURRED BETWEEN
BERLIN AND BONITA BASED ON DOPPLER RADAR ESTIMATES. THIS IS LIKELY
PRODUCING FLASH FLOODING OF ROADS...BAYOUS...AND CREEKS IN THIS AREA...
INCLUDING ALONG HURRICANE...WHITE OAK...AND OVERFLOW CREEKS...AND
LOUISIANA STATE HIGHWAY 834.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
START...BEEKMAN AND BASTROP.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3318 9182 3326 9155 3321 9146 3307 9148
3292 9166 3244 9173 3244 9195 3247 9196
3252 9191 3259 9193 3267 9191 3266 9194
3271 9197 3271 9202 3290 9207
$$
AEG868
WGUS74 KJAN 100046
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT WED JUN 9 2010
ARC003-LAC067-083-100100-
/O.CON.KJAN.FF.W.0047.000000T0000Z-100610T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-MOREHOUSE LA-RICHLAND LA-
746 PM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN ASHLEY COUNTY...AND CENTRAL RICHLAND AND MOREHOUSE
PARISHES...
MODERATE RAIN CONTINUED ACROSS THE WARNING AREA AS OF 745 PM. DOPPLER
RADAR INDICATED RAINFALL AMOUNTS OF 4 TO 5 INCHES FROM BONITA TO
BERLIN WHICH LIKELY CAUSED FLASH FLOODING...AND FLASH FLOODING WAS
REPORTED BY LAW ENFORCEMENT NEAR BONITA EARLIER THIS EVENING.
HOWEVER...RAINFALL WILL CONTINUE TO DECREASE IN INTENSITY...AND THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3318 9182 3326 9155 3321 9146 3307 9148
3292 9166 3244 9173 3244 9195 3247 9196
3252 9191 3259 9193 3267 9191 3266 9194
3271 9197 3271 9202 3290 9207
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:23 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT WED JUN 9 2010 .DISCUSSION...CONVECTIVE LATE AFTERNOON STILL LOOKING PROBABLE AS PWATS OF NEAR 2 INCHES OVER MUCH OF THE REGION ALONG WITH WIDESPREAD SURFACE DEWPOINTS IN THE M70S...ESPECIALLY FOR THE DELTA. EARLY MORNING ROUND OF TSRA OVER NERN MS DEPOSITED A WEAK OUTFLOW BOUNDARY FROM NEAR MACON TO GRENADA THAT WAS LIFTING NEWD. AN AXIS OF INSTABILITY WITH MINUS 9 LIFTED INDEXES REMAINS FROM BASTROP/WINNSBORO IN NERN LA TO AROUND GRENADA/WEST POINT AREAS. A STEADY SSW FEED OF GULF MOISTURE REFUELING THE AIR MASS AND EARLIER RAOBS IMPRESSIVE WITH RATHER HIGH WET MICROBURST CHECKLIST VALUES IN THE LIKELY CATEGORY. PROGGED TEMP/DEWPTS OF 93/74 YIELD SBCAPES NEAR 4300J/KG... DCAPE 11-1200J/KG...AND MID LEVEL LAPSE RATES NEARLY 7C. WILL KEEP MENTION OF POTENTIAL GUSTY WINDS/HEAVY RAINS IN PORTIONS OF NERN LA...SE AR AND NW MS THROUGH SUNSET. REF SPC DAY 1 OUTLOOK. LATEST RUC DEVELOPS CONVECTION ALONG THE MS RIVER WITHIN THE NEXT FEW HOURS AND THEN BUILDS IT EWD TO AROUND I-55 AND THEN DISSIPATING BY 04-06Z. AS A RESULT...KEEPING POPS TO 60 PERCENT N AND W BEFORE DARK WHILE KEEPING 30-40 ALONG AND W OF THE NATCHEZ TRACE. HWOJAN HANGING ON WITH ISOLATED SEVERE STORMS...ESPECIALLY NORTHWEST OF A LINE FROM JONESVILLE TO NATCHEZ TO JACKSON TO MACON. LATER TONIGHT/THURSDAY THE MID LEVEL COLD POOL IN NRN TX OPENS UP AND LIFTS INTO THE OZARKS AS LONG WAVE TROUGH DIGS OVER THE WRN CONUS. PLENTY OF CONVECTIVE CLOUD DEBRIS AND OUTFLOW BOUNDARIES TO WORK WITH ON THURSDAY SO POPS WILL REMAIN IN THE SCATTERED CATEGORY FOR MAINLY AFTERNOON SHRA/TSRA. BY THURSDAY NIGHT/FRIDAY...THE WRN CONUS TROUGH AMPLIFIES RIDGING OVER THE SERN CONUS WHICH WILL BRING WARMER AFTERNOON TEMPS/HEAT INDEXES THAT THE MEX HAS BEEN TRYING TO FORECAST AROUND HERE FOR THE PAST WEEK TO TEN DAYS. STILL BELIEVE WE MAY START PUSHING ON THE HEAT ADVISORY CRITERIA STARTING FRIDAY AND LASTING THROUGH THE WEEKEND HOWEVER MODELS PERSIST IN TRYING TO MIX OUT OUR AFTERNOON DEWPOINTS TO KEEP US BELOW THE 105F THRESHOLD...WE SHALL SEE IF THAT PANS OUT. SOME PROGGED RAOBS SUGGEST U90S MAY OCCUR WHICH WOULD BE PUSHING CLOSER TO RECORD HOT LEVELS./40/ LONG TERM...SATURDAY THROUGH WEDNESDAY...THE EXTENDED PORTION OF THE FORECAST WILL MOSTLY BE DOMINATED BY BUILDING HIGH PRESSURE OVER THE REGION AND CONTINUED WARM AND MUGGY CONDITIONS. BUILDING 500MB HEIGHTS OVER THE ARKLAMISS REGION CONTINUE THROUGH THE WEEKEND TO AROUND 595DM AS A TROUGH DIGS OUT WEST. THIS WILL RESULT IN CONTINUED WARM TEMPERATURES ACROSS THE REGION. HIGHS EACH DAY SHOULD REACH INTO THE MIDDLE 90S. OVERNIGHT LOWS WILL NOT DROP OFF MUCH AND ONLY FALL TO THE LOWER TO MID 70S. THESE TEMPERATURES...COMBINED WITH AMPLE MOISTURE IN THE ATMOSPHERE...SHOULD CREATE RATHER UNCOMFORTABLE CONDITIONS FOR RESIDENTS FRIDAY THROUGH SUNDAY. AFTERNOON HEAT INDEX VALUES DURING THE WEEKEND WILL REACH INTO THE LOW 100S...FLIRTING WITH 105 IN SOME LOCATIONS. WHILE THIS WILL REMAIN SLIGHTLY BELOW LOCAL HEAT ADVISORY CRITERIA...THIS IS SOMETHING THAT WILL HAVE TO BE MONITORED WITH LATER FORECASTS. IN ADDITION...SMALL POPS WILL REMAIN IN THE FORECAST DURING THIS TIME AS DAYTIME HEATING SHOULD BE ENOUGH TO DESTABILIZE THE ATMOSPHERE FOR MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS. BY LATE SUNDAY...THE UPPER RIDGE BEGINS TO BREAK DOWN SOME AS A FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THIS WEAK FRONT WILL SLOWLY OOZE DOWN INTO THE ARKLAMISS SUNDAY NIGHT INTO MONDAY WITH SHOWERS AND THUNDERSTORMS ACCOMPANYING THE FRONT. THE FRONT LOOKS TO STALL GENERALLY AROUND THE COAST AND SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES SHOULD BECOME SLIGHTLY CLOSER TO NORMAL WITH THIS FROPA AND OVERNIGHT LOWS A LITTLE COOLER THAN RECENT DAYS DUE TO SLIGHTLY DRIER AIR FILTERING IN BEHIND IT. GFS MOS TEMPS HAVE BEEN RUNNING A LITTLE WARM AS OF LATE AND ADJUSTED TEMPS A LITTLE CLOSER TO ENSEMBLE NUMBERS FOR PORTIONS OF THE PERIOD. /28/ && .AVIATION...EXPECT VFR OCNL MVFR SKIES THIS AFTERNOON WITH SCT-BKN DECKS 1500-3000 FEET AND BKN-OVC 3-5K FEET. SHOWERS AND TSTMS WILL BE SCATTERED OVER THE AREA TODAY...ESPECIALLY OVER WRN AND NRN SECTIONS OF THE REGION...WITH BRIEF PERIODS OF HEAVY RAINFALL LOWERING CIGS/VSBY TO IFR/LIFR CONDITIONS. ISOLATED SEVERE STORMS WILL ALSO DEVELOP WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS. SHOWERS AND TSTMS WILL BE ON THE DECREASE BY EARLY EVENING WITH MOST ACTIVITY ENDING BY 10 PM. CLOUD DECKS WILL GENERALLY BE SCT BY 10 PM. LIGHT FOG WILL BE POSSIBLE LATE TONIGHT WITH PATCHES OF IFR VSBY POSSIBLE TOWARD MORNING IN AREAS WHERE HEAVIER RAINFALL OCCURS./03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 93 74 94 / 27 29 15 21 MERIDIAN 72 93 72 95 / 35 28 18 21 VICKSBURG 74 92 74 94 / 34 27 15 23 HATTIESBURG 72 94 72 95 / 19 23 8 20 NATCHEZ 74 92 75 94 / 22 31 11 22 GREENVILLE 74 92 75 94 / 42 42 27 28 GREENWOOD 73 91 74 94 / 42 42 22 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 9, 2:43 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT WED JUN 9 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 243 PM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. ALTHOUGH ALL AREAS WILL SEE AT LEAST A SMALL POTENTIAL FOR SEVERE STORMS... THE BEST CHANCE WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST AND NORTH MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM JONESVILLE TO NATCHEZ TO JACKSON TO MACON. STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 60 MPH OR HIGHER AND QUARTER SIZE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL WHICH MAY PRODUCE PONDING WATER ON ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. A FEW STORMS WILL BECOME SEVERE...FUELED BY THE VERY MOIST AND UNSTABLE AIR MASS CURRENTLY POSITIONED OVER THE AREA. THE CHANCE OF SEVERE THUNDERSTORMS WILL DECREASE AFTER SUNSET AND MOST ACTIVITY WILL END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Jun 9, 2:18 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT WED JUN 9 2010 ARZ075-091945- CHICOT AR- 218 PM CDT WED JUN 9 2010 ...STRONG STORM SHOULD PASS NEAR DEWEY THROUGH 300 PM... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MCMILLAN CORNER AT 217 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 46 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 43 min |
Nearby
Flash Flood Warnings in Louisiana, 2010Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.